Naveed Iqal

Ph.D. Researcher department of architecture & arts UHasselt
Hasselt University Belgium
Participates in 1 Session

With seven years of professional experience, Naveed specializes in the field of architecture and interior architecture (adaptive reuse). As an architect, he has mainly worked for medium to large-sized organizations in the architecture and construction sector. Throughout his career he has maintained a strong record in designing, executing, and reusing buildings of different scales, types, and functions, but it was the adaptive reuse discipline that attracted Naveed the most. Looking at the buildings pile of modern, old and ancient buildings adaptive reuse in the field of architecture is inevitable. This encouraged Naveed to pursue further studies, he applied for a scholarship through the Higher Education Commission HEC Pakistan and was selected in a systematic selection criterion for Master leading to Ph.D. program.

Naveed has a bachelor’s degree in architecture from the University of Engineering and Technology Peshawar Pakistan. A Master in “interior architecture adaptive re-use” with distinction from Hasselt university Belgium. He continued his research work as a Ph.D. scholar in the research group “Trace” at UHasselt Belgium on the topic of “Industrial heritage and its adaptive reuse potential in Pakistan” defining through international precedents the value of industrial heritage in urban regeneration. 

The recent tide of industrial heritage and its reuse is quite unique for south Asian countries although it seems like a well-established strategy elsewhere in cities regeneration. Identification of industrial heritage and its reuse potential will be a new addition to the heritage arena of Pakistan as currently it is only focused on cultural and religious heritage. 

Publications

"Adaptive reuse; Potentials and Compromises Between Demolition & Conservation with some Reflections from Pakistan". EAAE Conservation/Demolition workshop VII CTU Prague Czech Republic.

“Industrial sites adaptive reuse & regeneration potential in the metropolitan cities of Pakistan”. EAAE-ARCC international conference and VIBRArch Valencia Spain

 “Re-reading the heritage legislations of Pakistan”. Heritage 2020 conference Portugal

“The Industrial Revolution and industrial heritage in the city of Karachi: A historical overview of the industrial revolution, related heritage, and its current state in the city of Karachi”. ICACHM 2021:23rd International Conference on Architectural Conservation and Heritage Management to be held in New York, USA

Documents

Sessions in which Naveed Iqal participates

Tuesday 30 August, 2022

Time Zone: (GMT-05:00) Eastern Time (US & Canada)
9:30 AM
9:30 AM

UQAM, pavillon J.-A. De Sève (DS) - DS-1520

Paper

Naveed Iqal, Hasselt University Belgium (Presenter)

Sessions in which Naveed Iqal attends

Sunday 28 August, 2022

Time Zone: (GMT-05:00) Eastern Time (US & Canada)
1:00 PM
1:00 PM
Book launch: Deindustrializing Montreal
2 hours, 1:00 PM - 3:00 PM
Signup required

Bâtiment 7 - La Taverne

Event

5:00 PM
5:00 PM
Opening ceremony
2 hours, 5:00 PM - 7:00 PM
Signup required

UQAM, Cœur des sciences - Agora Hydro-Québec

Cocktail

Patrick Dieudonné, Université de Bretagne occidentale, Institut de Géoarchitecture, France (Other Participant)

Lucie K. Morisset, Canada Research Chair in Urban Heritage (Moderator)

Monday 29 August, 2022

Time Zone: (GMT-05:00) Eastern Time (US & Canada)
9:30 AM
9:30 AM
Word of Welcome
30 minutes, 9:30 AM - 10:00 AM

UQAM, pavillon J.-A. De Sève (DS) - DS-R510

Event

Lucie K. Morisset, Canada Research Chair in Urban Heritage (Moderator)

Miles Oglethorpe, TICCIH (Presenter)

Christian Agbobli, Université du Québec à Montréal (UQÀM) (Presenter)

10:00 AM
10:00 AM

UQAM, pavillon J.-A. De Sève (DS) - DS-R510

Roundtable

Miles Oglethorpe, TICCIH (Moderator)

11:00 AM
11:00 AM

UQAM, pavillon J.-A. De Sève (DS) - DS-1545

Regular session

Norbert Tempel, TICCIH (Chair)

Roman Hillmann, German Mining-Museum, Bochum (Chair)

UQAM, pavillon J.-A. De Sève (DS) - DS-R515

Regular session

Martin Drouin, UQAM (Moderator)

Industrial heritages to discover: current research I
1 hour 30 minutes, 11:00 AM - 12:30 PM

UQAM, pavillon J.-A. De Sève (DS) - DS-1520

Regular session

Luc Noppen, Canada Research Chair in Urban Heritage (Moderator)

UQAM, pavillon J.-A. De Sève (DS) - DS-R525

Regular session

Dag Avango, Luleå University of Technology (Moderator)

Marion Steiner, Pontificia Universidad Católica de Valparaíso (Moderator)

1:30 PM
1:30 PM

UQAM, pavillon J.-A. De Sève (DS) - DS-1580

Roundtable

Hsiao-Wei Lin, Chung Yuan Christian University (Panelist)

Shabnam Inanloo Dailoo, Athabasca University - Heritage Resources Management (Moderator)

Helmuth Albrecht, IWTG TU Bergakademie Freiberg (Panelist)

James Douet, patrimoni-industrial.com (Panelist)

Timothy Scarlett, Michigan Technological University (Panelist)

Alireza Farrokhi, Heritage Division- Government of Alberta (Moderator)

UQAM, pavillon J.-A. De Sève (DS) - DS-R515

Regular session

Martin Drouin, UQAM (Moderator)

UQAM, pavillon J.-A. De Sève (DS) - DS-1545

Regular session

Norbert Tempel, TICCIH (Chair)

Roman Hillmann, German Mining-Museum, Bochum (Moderator)

UQAM, pavillon J.-A. De Sève (DS) - DS-R525

Regular session

Dag Avango, Luleå University of Technology (Moderator)

Marion Steiner, Pontificia Universidad Católica de Valparaíso (Moderator)

5:30 PM
5:30 PM
Public lecture: Le Grand Montréal industriel d’hier à demain
1 hour 30 minutes, 5:30 PM - 7:00 PM
Tickets required

UQAM, pavillon J.-A. De Sève (DS) - DS-R510

Keynote with simultaneous translation / Conférence avec traduction simultanée

Gérard Beaudet (Keynote speaker)

Tuesday 30 August, 2022

Time Zone: (GMT-05:00) Eastern Time (US & Canada)
9:00 AM
9:00 AM

UQAM, pavillon J.-A. De Sève (DS) - DS-R520

Regular session

Édith Fagnoni, Sorbonne Université (Moderator)

Dominic Lapointe (Moderator)

UQAM, pavillon J.-A. De Sève (DS) - DS-R525

Regular session

Dag Avango, Luleå University of Technology (Moderator)

Marion Steiner, Pontificia Universidad Católica de Valparaíso (Moderator)

UQAM, pavillon J.-A. De Sève (DS) - DS-1520

Regular session

Laurajane Smith, Australian National University (Moderator)

UQAM, pavillon J.-A. De Sève (DS) - DS-1580

Regular session

Lucie K. Morisset, Canada Research Chair in Urban Heritage (Moderator)

Bode Morin, Anthracite Heritage Museum (Moderator)

UQAM, pavillon J.-A. De Sève (DS) - DS-1525

Regular session

Mark Allan Rhodes, Michigan Technological University | Industrial Heritage and Archaeology Program (Moderator)

Timothy Scarlett, Michigan Technological University (Moderator)

UQAM, pavillon J.-A. De Sève (DS) - DS-R515

Regular session

Humberto Morales, Icgde-Buap (Moderator)

11:00 AM
11:00 AM

UQAM, pavillon J.-A. De Sève (DS) - DS-1545

Regular session

Florence Hachez-Leroy, Université d'Artois (Moderator)

5:30 PM
5:30 PM
Public lecture: Industrial heritage as agent of gentrification?
1 hour 30 minutes, 5:30 PM - 7:00 PM
Tickets required

UQAM, pavillon J.-A. De Sève (DS) - DS-R510

Keynote with simultaneous translation / Conférence avec traduction simultanée

Steven High, Centre for Oral History and Digital Storytelling (Speaker)

Wednesday 31 August, 2022

Time Zone: (GMT-05:00) Eastern Time (US & Canada)
7:00 AM
7:00 AM
Early bird tour: L'Écomusée du fier monde, musée d'histoire et musée citoyen
1 hour 30 minutes, 7:00 AM - 8:30 AM
Signup required

UQAM, pavillon J.-A. De Sève (DS) - DS Registration table (meeting point)

Tour

René Binette, Écomusée du fier monde (Presenter)

1:00 PM
1:00 PM
Preservation and transformation of historic waterways: a challenge (III). A tour of the Soulanges Canal
6 hours, 1:00 PM - 7:00 PM
Signup required

UQAM, pavillon J.-A. De Sève (DS) - DS Registration table (meeting point)

Tour

Luc Noppen, Canada Research Chair in Urban Heritage (Speaker)

Marianne Sigouin-Lebel (Other Participant)

3:15 PM
3:15 PM
Discover the shores of industrial Montreal by river boat
1 hour 45 minutes, 3:15 PM - 5:00 PM
Tickets required

UQAM, pavillon J.-A. De Sève (DS) - DS Registration table (meeting point)

Tour

Thursday 1 September, 2022

Time Zone: (GMT-05:00) Eastern Time (US & Canada)
7:00 AM
7:00 AM
Early bird tour. Lachine Canal: A walk through history and commemoration or The Lachine Canal: now and then
1 hour 30 minutes, 7:00 AM - 8:30 AM
Signup required

UQAM, pavillon J.-A. De Sève (DS) - DS Registration table (meeting point)

Tour

Alain Gelly, Parks Canada (Presenter)

Matthieu Paradis, Agence Parcs Canada (Presenter)

11:00 AM
11:00 AM
Big-data geospatial heritage infrastructures and industrial heritage
1 hour 30 minutes, 11:00 AM - 12:30 PM
Signup required

UQAM, pavillon J.-A. De Sève (DS) - DS-R910 (access from the metro floor)

Workshop

Daniel Trepal, Michigan Technological University (Moderator)

Don Lafreniere, Michigan Technological University (Moderator)

Sarah F Scarlett, Michigan Technological University | Industrial Heritage and Archaeology Program (Moderator)

Timothy Scarlett, Michigan Technological University (Moderator)

1:30 PM
1:30 PM
Public lecture: Trajectories of deindustrialization and the memoryscapes of industrial pasts – Towards global perspectives
1 hour 30 minutes, 1:30 PM - 3:00 PM
Tickets required

UQAM, pavillon J.-A. De Sève (DS) - DS-R510

Keynote with simultaneous translation / Conférence avec traduction simultanée

Stefan Berger (Speaker)

3:30 PM
3:30 PM
Tour: A glimpse at Montreal's Centre-Sud Neigborhood
2 hours, 3:30 PM - 5:30 PM
Signup required

UQAM, pavillon J.-A. De Sève (DS) - DS Registration table (meeting point)

Tour

5:30 PM
5:30 PM
Social gathering at Ecomusée du fier monde and launch of the congress' souvenir stamp
2 hours, 5:30 PM - 7:30 PM
Signup required

Écomusée du fier monde - Piscine

Cocktail

Friday 2 September, 2022

Time Zone: (GMT-05:00) Eastern Time (US & Canada)
7:00 AM
7:00 AM
Early bird tour: Walking the Postindustrial Lachine Canal (postponed to Friday)
1 hour 30 minutes, 7:00 AM - 8:30 AM
Signup required

UQAM, pavillon J.-A. De Sève (DS) - DS Registration table (meeting point)

Tour

Steven High, Centre for Oral History and Digital Storytelling (Presenter)

3:30 PM
3:30 PM
Public lecture: Heritage from the outside in: Cultural practice in an already changed climate
1 hour 30 minutes, 3:30 PM - 5:00 PM
Tickets required

UQAM, pavillon J.-A. De Sève (DS) - DS-R510

Keynote with simultaneous translation / Conférence avec traduction simultanée

Cathy Stanton, Tufts University (Speaker)

6:30 PM
6:30 PM
Closing dinner
3 hours, 6:30 PM - 9:30 PM
Tickets required

Usine C - Hall

Repas

Saturday 3 September, 2022

Time Zone: (GMT-05:00) Eastern Time (US & Canada)
2:00 PM
2:00 PM
Tour: The Angus shops and Rosemont with Heritage Montreal
2 hours, 2:00 PM - 4:00 PM
Signup required

Tour

Gracia Dorel-Ferré, APIC (Keynote speaker)